Alert archive / West Virginia / Wind Advisories in 2010

Wind Advisory 9, NWS Charleston, WV

November 29, 20107 counties in Ohio; 9 counties in West Virginia; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this wind advisory at Nov 29, 2010, 3:58 AM EST for 7 counties in Ohio; 9 counties in West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Nov 29, 2010, 5:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2010, 3:58 AM EST (08:58 UTC)
In effect from
Nov 29, 2010, 5:00 PM EST
Expired
Nov 30, 2010, 2:19 PM EST
In force
21 hr
Issued by
NWS Charleston, WV

Counties Athens County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Doddridge County, WV, Harrison County, WV, McDowell County, WV, Pleasants County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 67 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2010-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2010-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WWUS71 KRLX 290858
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
358 AM EST MON NOV 29 2010

...STRONG WIND GUSTS TONIGHT AND TUESDAY OVER MOUNTAINOUS COUNTIES...

VAZ003-004-WVZ033>038-046-047-291700-
/O.NEW.KRLX.WI.Y.0009.101129T2200Z-101130T2200Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
358 AM EST MON NOV 29 2010

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
EST TUESDAY. 


* TIMING: THIS EVENING THROUGH THE DAY ON TUESDAY.

* WINDS: GUSTS OF 40 TO 50 MPH MAINLY ACROSS HIGH TERRAIN AND AREAS
  EXPOSED TO THE SOUTHEAST.

* IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS.
  STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS AND
  ACROSS BRIDGES. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. SECURE LOOSE OUTSIDE ITEMS.

&&

$$

KTB
6 follow-up statements
406 
WWUS71 KRLX 291545
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1045 AM EST MON NOV 29 2010

...STRONG WIND GUSTS TONIGHT AND TUESDAY OVER MOUNTAINOUS
COUNTIES...

VAZ003-004-WVZ033>038-046-047-292345-
/O.CON.KRLX.WI.Y.0009.101129T2200Z-101130T2200Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
1045 AM EST MON NOV 29 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM EST TUESDAY. 

* TIMING: THIS EVENING THROUGH THE DAY ON TUESDAY.

* WINDS: GUSTS OF 40 TO 50 MPH MAINLY ACROSS HIGH TERRAIN AND 
  AREAS EXPOSED TO THE SOUTHEAST. 

* IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS. 
  STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS 
  AND ACROSS BRIDGES. CONSTRUCTION SITES ARE VULNERABLE 
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE
LOOSE OUTSIDE ITEMS.

&&

$$
831 
WWUS71 KRLX 291941
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
241 PM EST MON NOV 29 2010

...STRONG WIND GUSTS TONIGHT AND TUESDAY...

OHZ066-067-075-076-083>085-WVZ010-011-020-031-032-039-040-300345-
/O.EXB.KRLX.WI.Y.0009.101130T0300Z-101130T1700Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-PLEASANTS-
TYLER-DODDRIDGE-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON...
BUCKHANNON...PHILIPPI...BELINGTON
241 PM EST MON NOV 29 2010

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EST
TUESDAY. 

* TIMING: LATE TONIGHT THROUGH NOON TUESDAY.

* WINDS: GUSTS OF 40 TO 50 MPH. 

* IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS. 
  STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS 
  AND ACROSS BRIDGES. CONSTRUCTION SITES ARE VULNERABLE 
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE
LOOSE OUTSIDE ITEMS.

&&

$$

VAZ003-004-WVZ033>038-046-047-300345-
/O.CON.KRLX.WI.Y.0009.101129T2200Z-101130T2200Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
241 PM EST MON NOV 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY. 

* TIMING: THIS EVENING THROUGH THE DAY ON TUESDAY. HIGHER WIND
  GUSTS WILL BEGIN OVER THE HIGHEST PEAKS THIS EVENING...WITH
  REMAINING AREAS SEEING HIGHER GUSTS BEGIN AFTER 10 PM EST.

* WINDS: GUSTS OF 40 TO 50 MPH MAINLY ACROSS HIGH TERRAIN AND 
  AREAS EXPOSED TO THE SOUTHEAST. 

* IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS. 
  STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS 
  AND ACROSS BRIDGES. CONSTRUCTION SITES ARE VULNERABLE 
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE
LOOSE OUTSIDE ITEMS.

&&

$$
688 
WWUS71 KRLX 300330
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1030 PM EST MON NOV 29 2010

...STRONG WIND GUSTS OVERNIGHT INTO TUESDAY...

VAZ003-004-WVZ033>038-046-047-301130-
/O.CON.KRLX.WI.Y.0009.000000T0000Z-101130T2200Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
1030 PM EST MON NOV 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY. 

* TIMING: OVERNIGHT THROUGH THE DAY ON TUESDAY. 

* WINDS: GUSTS OF 40 TO 50 MPH MAINLY ACROSS HIGH TERRAIN AND 
  AREAS EXPOSED TO THE SOUTHEAST. 

* IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS. 
  STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS 
  AND ACROSS BRIDGES. CONSTRUCTION SITES ARE VULNERABLE 
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE
LOOSE OUTSIDE ITEMS.

&&

$$

OHZ066-067-075-076-083>085-WVZ010-011-020-031-032-039-040-301130-
/O.CON.KRLX.WI.Y.0009.000000T0000Z-101130T1700Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-PLEASANTS-
TYLER-DODDRIDGE-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON...
BUCKHANNON...PHILIPPI...BELINGTON
1030 PM EST MON NOV 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY. 

* TIMING: OVERNIGHT THROUGH NOON TUESDAY.

* WINDS: GUSTS OF 40 TO 50 MPH.

* IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS. 
  STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS 
  AND ACROSS BRIDGES. CONSTRUCTION SITES ARE VULNERABLE 
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE
LOOSE OUTSIDE ITEMS.

&&

$$
457 
WWUS71 KRLX 300850
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
350 AM EST TUE NOV 30 2010

...STRONG WIND GUSTS TODAY IN THE MOUNTAINS...

OHZ066-067-075-076-083>085-WVZ010-011-020-031-032-039-040-301000-
/O.CAN.KRLX.WI.Y.0009.000000T0000Z-101130T1700Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-PLEASANTS-
TYLER-DODDRIDGE-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON...
BUCKHANNON...PHILIPPI...BELINGTON
350 AM EST TUE NOV 30 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE TAILED OFF...WITH STRONG WINDS ALOFT UNABLE TO
REACH THE SURFACE. SOME WIND GUSTS OF 25 TO 35 MPH ARE STILL
POSSIBLE LATER THIS MORNING...BUT THE IMPACT OF THESE WINDS SHOULD
BE MINOR.

$$

VAZ003-004-WVZ033>038-046-047-301700-
/O.CON.KRLX.WI.Y.0009.000000T0000Z-101130T2200Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
350 AM EST TUE NOV 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* TIMING: THROUGH THE DAY TODAY.

* WINDS: GUSTS OF 40 TO 50 MPH MAINLY ACROSS HIGH TERRAIN AND 
  AREAS EXPOSED TO THE SOUTHEAST. 

* IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS. 
  STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS 
  AND ACROSS BRIDGES. CONSTRUCTION SITES ARE VULNERABLE 
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE
LOOSE OUTSIDE ITEMS.

&&

$$
515 
WWUS71 KRLX 301121
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
621 AM EST TUE NOV 30 2010

...STRONG WIND GUSTS TODAY IN THE MOUNTAINS...

VAZ003-004-WVZ033>038-046-047-301930-
/O.CON.KRLX.WI.Y.0009.000000T0000Z-101130T2200Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
621 AM EST TUE NOV 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* TIMING: THROUGH THE DAY TODAY.

* WINDS: GUSTS OF 40 TO 50 MPH MAINLY ACROSS HIGH TERRAIN AND  
  AREAS EXPOSED TO THE SOUTHEAST.

* IMPACTS: POWER FLUCTUATIONS OR EVEN OUTAGES. DEBRIS ON ROADS.
  STRONG CROSS WINDS WHILE DRIVING...ESPECIALLY IN OPEN AREAS AND
  ACROSS BRIDGES. CONSTRUCTION SITES ARE ALSO VULNERABLE
  LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE
LOOSE OUTSIDE ITEMS.

&&

$$
951 
WWUS71 KRLX 301919
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
219 PM EST TUE NOV 30 2010

VAZ003-004-WVZ033>038-046-047-302030-
/O.CAN.KRLX.WI.Y.0009.000000T0000Z-101130T2200Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...MARLINTON...ELKINS
219 PM EST TUE NOV 30 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA.
HOWEVER...OCCASIONAL STRONG GUSTS WILL STILL BE POSSIBLE THROUGH
THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 29, 3:29 AM EST, 29 minutes earlier.

Area forecast discussion, Nov 29, 3:29 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
329 AM EST MON NOV 29 2010

.SYNOPSIS...
DRY AIR EXITS TODAY. WINDS INCREASE...WITH GUSTY WINDS POSSIBLE
TONIGHT AND TUESDAY. RAIN AND EMBEDDED THUNDER AHEAD OF STRONG COLD
FRONT TUESDAY AND TUESDAY EVENING. MUCH COLDER WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WAVING GOODBYE TO THE DRY LATE NOVEMBER AIR.  LIFT ASSOCIATED WITH
STRONG WARM AIR ADVECTION...MOISTENS THE COLUMN RAPIDLY IN THE OHIO
VALLEY LATE TODAY.

00Z MODELS DID NOT SHOW US MUCH DIFFERENCE FROM OUR EXISTING HOURLY
DETAILED GRAPHICS/GRIDS.

WAS A BIT FASTER INCREASING THE LOW CLOUDS ON THE SE FLOW OVER SE WV
18Z TODAY TO 00Z TUESDAY.  AS A RESULT...LIKED THE IDEA OF HOLDING
TEMPERATURES DOWN IN THE UPSLOPE AREAS...WHILE KEEPING THEM AOA 00Z
MAV MOS IN THE DOWNSLOPE CORRIDOR.

ALSO LIKED OUR PREVIOUS POP GRIDS...KEEPING POPS LOWER ON THE
DOWNSLOPE CORRIDOR IN WV OVERNIGHT TONIGHT.

TEMPERATURES DROP SOME THIS EVENING...THEN VERY LITTLE LATE.
POPS INCREASE QUICKLY TOWARD 12Z TUESDAY...ESPECIALLY IN OHIO RIVER
VALLEY.

850 MB WINDS INCREASE TO AT LEAST 60 KNOTS 06Z TONIGHT THRU 18Z
TUESDAY...WITH 925 MB WINDS ARE 35 TO 50 KNOTS. THESE WINDS ARE
ACTUALLY A BIT HIGHER OVER THE LOWLANDS COMPARED TO THE
MOUNTAINS...BUT SOUNDING STABLE.  SO STILL LIKED THE IDEA OF THE
STRONGER GUSTS MORE LIKELY TO REACH THE GROUND OVER THE MOUNTAINOUS
COUNTIES THAN IN THE WESTERN LOWLAND COUNTIES.  WILL POST A WIND
ADVISORY FROM 22Z TODAY TO 22Z TUESDAY FROM DICKENSON COUNTY ON NNE
TO RANDOLPH COUNTY. OF COURSE...WITH THOSE STRONG WINDS ALOFT...WILL
STILL HAVE TO MONITOR THE LOWLANDS...IN CASE THE RAIN IS ABLE TO
BRING DOWN THAT MOMENTUM.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
MODELS AND HPC CONTINUE TO INDICATE A WET AND STRONG COLD FRONT
SYSTEM WILL PUSH EAST ACROSS THE AREA TUESDAY EVENING AND NIGHT.

EXPECT PRECIPITATION TO BE ONGOING ACROSS SOUTHEAST OHIO AND
NORTHEAST KENTUCKY COUNTIES AT THE BEGINNING OF THE PERIOD.  IN
ADDITION...SOUTHEAST WINDS WILL RESULT IN RAIN ACROSS PORTIONS OF
OUR MOUNTAIN COUNTIES.

AS THE FRONT APPROACHES...EXPECT RAIN TO DEVELOP ACROSS MOST OF THE
AREA DURING THE EARLY AFTERNOON HOURS.  DUE TO DOWNSLOPE SOUTHEAST
WINDS...COULD STILL BE SOME AREAS JUST EAST OF THE MOUNTAINS THAT
COULD STILL SOMEWHAT DRY.  BUT EXPECT RAIN TO OVERSPREAD THE ENTIRE
AREA DURING THE AFTERNOON HOURS.

EXPECT BASIN AVERAGE PRECIPITATION AMOUNTS OF ONE AND A HALF TO AS
HIGH AS 2 INCHES DURING THIS EVENT.  MUCH OF THE AREA IS STILL
RELATIVELY DRY.  SO DO NOT SEE A NEED FOR A FLOOD WATCH AT THIS
TIME.  HOWEVER...ISOLATED AREAS COULD STILL SEE SOME MINOR WATER
PROBLEMS.

LATEST MODELS ALSO INDICATE SHOWALTER INDICES AROUND ZERO ACROSS OUR
WESTERN COUNTIES TUESDAY MORNING...WITH THE INSTABILITY SPREADING
EAST AND WEAKENING.  BECAUSE OF THIS AND AFTER COLLABORATION WITH
OUR NEIGHBORING OFFICES...HAVE INTRODUCED A SLIGHT CHANCE OF
THUNDERSTORMS TO THE FORECAST FROM THE MORNING HOURS THROUGH EARLY
AFTERNOON.

IN ADDITION...MODELS CONTINUE TO SHOW STRONG WINDS JUST ABOVE THE
SURFACE...WITH H85 WINDS AT OR IN EXCESS OF 50 KTS.  BECAUSE OF
THIS...FEEL WIND GUSTS COULD STILL APPROACH OR EXCEED 40 KTS...
ESPECIALLY IN THE MOUNTAINS INTO THE AFTERNOON HOURS.  STILL
COLLABORATING WITH NEIGHBORING OFFICES...BUT WILL LIKELY HAVE WIND
ADVISORY FOR THE MOUNTAIN COUNTIES UNTIL LATE TUESDAY
AFTERNOON.

AS THE COLD FRONT MOVES EAST...BEST FORCING FOR HEAVIER QPF ALSO
MOVES EAST.  MUCH COLDER AIR WILL FILTER INTO THE AREA TUESDAY
NIGHT...WITH THE REMAINING PRECIPITATION MIXING WITH OR CHANGING TO
SNOW BY MORNING.

EXPECT TEMPERATURES WILL CHANGE LITTLE ON WEDNESDAY.  WITH COLDER
AIR ALOFT...THE PRECIPITATION SHOULD CHANGE TO SNOW IN ALL LOCATIONS
BY WEDNESDAY AFTERNOON. SOME NORTHERN MOUNTAIN SNOW ACCUMULATION
LIKELY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
NEGATIVE TILT TO TROF SWINGING OUT WEDS NIGHT SHOULD LIMIT UPSLOPE
SNOW SHOWERS LINGERING IN THE MNTS. THUS...HAVE ERODED CHC AND
SLIGHT CHC POPS FROM OUR WRN LOWLANDS AND SRN MNT COUNTIES WEDS
NIGHT. HAVE POPS IN NRN MNT COUNTIES ENDING BY 21Z THURS. WEAK
SURFACE HIGH BUILDS IN FOR END OF NEXT WEEK GIVING A DECENT BREAK IN
THE ACTION FOR A FEW DAYS.

NEXT DISTURBANCE APPEARS TO BE WITH POSSIBLE CLIPPER SYSTEM NEXT
WEEKEND. SO FAR MODELS HAVE NOT HANDLED THIS SYSTEM WITH ANY TYPE OF
CLARITY...SO KEEPING POPS LOW FOR NOW. 00Z ECMWF AND 12Z GEM LOOK TO
HAVE THE BEST HANDLE SO FAR ON THE TRACK...BUT CONSISTENCY WILL HAVE
TO BE EVIDENT BEFORE CONFIDENCE BUILDS FURTHER. 06Z GFS DIFFERED
GREATLY FROM ECMWF/GEM SOLUTIONS IN THAT THE SW TROF WAS MUCH MORE
DIFFUSE AND ENERGY WITH IT DISSIPATED QUICKLY. INITIAL ANALYSIS OF
12Z GFS APPEARS TO HAVE TRACK AND STRENGTH A LITTLE MORE IN LINE
WITH ITS INTERNATIONAL BRETHREN.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
DRY AIR QUICKLY SATURATES 00Z TUESDAY TO 06Z TUESDAY...WITH INCREASING
LOW LEVEL SOUTHEAST FLOW...BECOMING STRONG AFTER 00Z.  WILL MONITOR FOR
LOW LEVEL WIND SHEAR OVER THE WESTERN LOWLANDS...BUT CURRENTLY HAVE
WINDS CONTINUE TO BLOW OVERNIGHT MONDAY NIGHT...SO NOT INCLUDED IN
06Z TAFS.

SCATTERED TO BROKEN CLOUDS AT 2 TO 4 THSD FT ADVANCING NORTH...UP THE
EASTERN SLOPES...INTO SE WV AFTER 21Z MONDAY.  DIFFICULT TO FIGURE ON
TIMING AND CEILING AT BKW...ESPECIALLY EARLY TONIGHT...BUT HAVE
CEILINGS AROUND 2 THSD FT AFTER 00Z.

WEST OF MOUNTAINS...CEILING AT 5 TO 8 THSD FT INCREASING FROM
SOUTHWEST AFTER 21Z MONDAY...REACHING CKB-EKN CORRIDOR BY 06Z
TUESDAY.

RAIN MOST LIKELY IN KY AND SE OHIO 03Z TO 06Z TUESDAY WITH CEILING
BECOMING NEAR 3 THSD FT AND VSBY 3 TO 5 MILES.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: TIMING OF EASTERN SLOPE STRATOCUMULUS AND EVENTUALLY
STRATUS LATER MONDAY NIGHT...REACHING NORTH...INTO SOUTHERN
PLATEAU AROUND KBKW...AND THE CEILING VALUE...MAY BE SLOWER OR
FASTER THAN FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                         MON 11/29/10
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EST 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    L    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 06Z TUESDAY...
IFR CIGS AND POSSIBLY VIS EXPECTED IN SOUTHEAST UPSLOPE AREAS SUCH
AS KBKW AND GREENBRIER VALLEY LATE MONDAY NIGHT INTO TUESDAY
MORNING. POSSIBLE IFR IN RAIN AREAWIDE TUESDAY THROUGH TUESDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EST TUESDAY FOR
     WVZ033>038-046-047.
OH...NONE.
KY...NONE.
VA...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EST TUESDAY FOR
     VAZ003-004.

&&

SYNOPSIS...KTB/JSH
NEAR TERM...KTB
SHORT TERM...JSH
LONG TERM...TAX
AVIATION...KTB
Hazardous weather outlook, Nov 29, 3:34 AM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
334 AM EST MON NOV 29 2010

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
039-040-300845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
334 AM EST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>038-046-047-300845-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
POCAHONTAS-RANDOLPH-
334 AM EST MON NOV 29 2010

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 2:24 PM ESTFlood WatchRLXBarbour, Boone, Braxton, Calhoun, Clay, Doddridge and 13 more37 hr

Nearby

Wind Advisories in West Virginia, 2010Wind Advisories in Ohio, 2010Wind Advisories in Virginia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.